Posted 3/13/2014 10:15 PM (GMT -6)
Hi all. My five-year-old daughter has asthma, and after a hospital stay in December her meds were increased. She was taking one puff of 40 mcg Qvar twice daily, but is now doing 80 mcg. I thought she was having more outbursts and trouble controlling her emotions. When she is sick with a cold (her trigger) we double up and do two puffs of the 80 mcg twice daily in addition to albuterol at regular intervals. This definitely has affected her behavior! Her teachers at school commented twice last week, but I attributed it to excitability from the albuterol. We've stopped that now, and she is still not herself. She is acting like she does on oral steroids! Has anyone else experienced this? Might budesonide have fewer behavioral side effects?
She was also just prescribed singulair which she has taken for five days. If we've added this, I wonder if we might be able to lower her inhaled steroid dose?
Thanks in advance for any thoughts and experiences you might share.